Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 207, NWS Midland/Odessa, TX

June 10, 2009Brewster County, Pecos County, Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 10, 2009, 4:56 AM CDT for Brewster County, Pecos County, Terrell County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2009, 4:56 AM CDT (09:56 UTC)
Expired
Jun 10, 2009, 5:50 AM CDT
In force
54 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Brewster County, TX, Pecos County, TX, Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 192 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:44 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 10, 4:44 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CDT WED JUN 10 2009

.DISCUSSION...
AN ACTIVE EARLY MORNING HAS SET UP ACROSS THE BIG BEND REGION...
WHERE SCATTERED THUNDERSTORMS HAVE DEVELOPED. ONE SUPERCELL IN
PARTICULAR HAS BEEN VERY IMPRESSIVE OVER THE PAST 1-2 HOURS ACROSS
EASTERN PRESIDIO AND WESTERN/CENTRAL BREWSTER COUNTIES...WHERE THERE
HAVE BEEN INDICATIONS OF VERY LARGE HAIL FALLING OUT OF THE STORM.
SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE FORECAST AREA THIS MORNING
AHEAD OF AN UPPER TROUGH LOCATED ACROSS THE SOUTHWESTERN CONUS...AND
ALSO TO THE WEST OF AN UPPER LEVEL RIDGE PARKED ACROSS DEEP SOUTH
TEXAS. INCREASING LIFT AHEAD OF AN APPROACHING UPPER JET ASSOCIATED
WITH THE SOUTHWESTERN UPPER TROUGH HAS COMBINED WITH MODERATE
INSTABILITY AND FAIRLY STRONG DEEP LAYER SHEAR TO AID IN THE
DEVELOPMENT OF THE STRONG TO SEVERE CONVECTION ACROSS SOUTHWEST
TEXAS EARLY THIS MORNING. ANOTHER NARROW BAND OF SHOWERS/T-STORMS
ALONG THE NOSE OF A WEAK LOW LEVEL JET HAS DEVELOPED ACROSS THE
NORTHEASTERN BASIN.

THE UPPER LEVEL TROUGH ACROSS THE SOUTHWESTERN U.S. IS EXPECTED TO
LIFT EASTWARD ACROSS THE ROCKY MOUNTAINS AND CENTRAL PLAINS THROUGH
THIS AFTERNOON. THE ASSOCIATED UPPER LEVEL JET MAX WILL SPREAD
EASTWARD ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS
MORNING...AND ADDITIONAL CONVECTION COULD DEVELOP ACROSS MUCH OF THE
REGION THROUGH THE MORNING HOURS. MODEL PROGS INDICATE INCREASING
INSTABILITY THROUGH THE MORNING...ESPECIALLY ACROSS THE PERMIAN
BASIN AND THE TRANS PECOS REGION...SO A FEW SEVERE STORMS COULD
PERSIST THROUGH THE MORNING. BY THIS AFTERNOON...THE MOIST AXIS WILL
BECOME MORE FOCUSED FROM THE PERMIAN BASIN TO THE LOWER TRANS PECOS/
EASTERN BIG BEND REGION. ADDITIONAL SCATTERED CONVECTION COULD
DEVELOP WITHIN THIS ZONE THIS AFTERNOON...WITH A SEVERE THREAT
CONTINUING GIVEN SURFACE BASED CAPE VALUES OF 1000-2000 J/KG AND 0-6
KILOMETER SHEAR VALUES ON THE ORDER OF 50 KNOTS OR BETTER. THE
TEMPERATURE FORECAST THIS AFTERNOON WILL BE CHALLENGING DEPENDENT ON
THE AMOUNT OF MORNING CONVECTION. OPTED TO LOWER HIGHS A FEW DEGREES
ACROSS THE EASTERN PORTION OF THE CWFA.

LINGERING ISOLATED CONVECTION MAY PERSIST AT LEAST INTO THE EVENING
ACROSS THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION. A
DRIER PATTERN THEN LOOKS TO FINALLY SET UP THURSDAY AND FRIDAY AS
ZONAL FLOW ALOFT BECOMES ESTABLISHED. TEMPERATURES WILL ALSO WARM
LATE THIS WEEK INTO THIS WEEKEND AS LOW LEVEL THERMAL RIDGING
ENHANCES ALONG A SURFACE LOW AND ITS ASSOCIATED SURFACE TROUGH AXIS
THAT WILL SET UP DAILY IN THE VICINITY OF THE TEXAS SOUTH PLAINS
THROUGH THE BIG BEND REGION. STILL LOOKS AS IF FRIDAY AND SATURDAY
WILL BE THE HOTTEST DAYS...WITH TRIPLE DIGIT HEAT A GOOD BET ACROSS
THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...AND
OF COURSE AREAS ALONG THE RIO GRANDE.

MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT IN BUILDING THE
SUBTROPICAL RIDGE NORTHWARD ACROSS SOUTHEAST/EAST TEXAS LATE IN THE
WEEKEND THROUGH EARLY NEXT WEEK. SOUTHWEST FLOW ALOFT ON THE WEST
SIDE OF THIS FEATURE...ALONG WITH A MID LEVEL THETA-E RIDGE AXIS
SUPPORT INCLUDING ISOLATED THUNDERSTORMS FROM THE PERMIAN BASIN TO
THE DAVIS MTNS/BIG BEND REGION SATURDAY THROUGH MONDAY. TEMPERATURES
LOOK TO REMAIN ABOVE NORMAL MONDAY AND TUESDAY.  /21/

&&

.FIRE WEATHER...
SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT LOCATIONS GENERALLY
ALONG AND  EAST OF A LAMESA...ODESSA...FORT STOCKTON AND BIG BEND
LINE TODAY.  SCATTERED SHOWERS...AND MORE ISOLATED THUNDERSTORMS...
COULD AFFECT MOST AREAS TO THE WEST OF THIS LINE THIS MORNING.
THEREFORE...MINIMUM AFTERNOON RH/S WILL STRUGGLE TO DROP BELOW 15
PERCENT OVER SOUTHEAST NEW MEXICO AND THE HIGHER TERRAIN OF WEST
TEXAS.  ALTHOUGH WINDS COULD ECLIPSE 20 MPH IN THE GUADALUPE
MOUNTAINS...AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...THE
DURATION OF THESE WINDS ARE IN QUESTION...IN ADDITION TO RH/S BEING
TOO MARGINAL FOR CRITICAL FIRE WEATHER CONDITIONS.  MINIMUM
AFTERNOON RH/S WILL BE HIGHER OVER THE PERMIAN BASIN AND THE REST OF
THE LOWER ELEVATIONS ACROSS WEST TEXAS.

ONLY POOR TO FAIR RECOVERY IS EXPECTED ALONG AND WEST OF A HOBBS...
ALPINE AND BIG BEND LINE...WITH GOOD TO EXCELLENT RECOVERY TO THE
EAST.  MINIMUM AFTERNOON RH/S WILL DROP TO 10 TO 15 PERCENT OVER
MOST LOCATIONS THURSDAY AFTERNOON AS THE DRYLINE MOVES EAST OF THE
AREA.  HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO REMAIN OVER 20 MPH
LONG ENOUGH FOR A FIRE WEATHER WATCH.  ISOLATED RED FLAG CONDITIONS
COULD OCCUR IN THE GUADALUPE MOUNTAINS...SO A WATCH COULD BE ISSUED
THERE ON SUBSEQUENT SHIFTS.  THE DRYLINE WILL MOVE BACK WESTWARD
THURSDAY NIGHT...WITH POOR TO FAIR RECOVERY EXPECTED ALONG AND WEST
OF A HOBBS...ALPINE AND BIG BEND LINE...AND GOOD TO EXCELLENT TO THE
EAST.  MINIMUM AFTERNOON RH/S OF 10 TO 15 PERCENT ARE EXPECTED AGAIN
AREAWIDE FRIDAY AFTERNOON...BUT WIND SPEEDS ARE EXPECTED TO BE LOWER
THAN THURSDAY AFTERNOON AREAWIDE.  /67/

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              91  69  97  70  /  30  20   0  10
CARLSBAD NM                93  63  94  66  /  20  10   0   0
DRYDEN TX                  96  71 101  73  /  30  20   0  10
FORT STOCKTON TX           96  68 100  70  /  30  10   0   0
GUADALUPE PASS TX          84  64  87  61  /  10   0   0   0
HOBBS NM                   92  63  96  63  /  20  10   0   0
MARFA TX                   90  55  92  56  /  20  10   0   0
MIDLAND INTL AIRPORT TX    91  68  98  68  /  30  20   0   0
ODESSA TX                  92  68  99  68  /  30  20   0   0
WINK TX                    98  66 101  68  /  20  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

67/21
Hazardous weather outlook, Jun 10, 3:56 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT WED JUN 10 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
356 AM CDT WED JUN 10 2009 /256 AM MDT WED JUN 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT LOCATIONS GENERALLY ALONG AND
EAST OF A LAMESA...ODESSA...FORT STOCKTON AND BIG BEND LINE TODAY.
SCATTERED SHOWERS...AND MORE ISOLATED THUNDERSTORMS...COULD AFFECT
MOST AREAS TO THE WEST OF THIS LINE THIS MORNING.  SOME OF THE
THUNDERSTORMS COULD BE SEVERE...BOTH THIS MORNING AND AFTERNOON...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.  HEAVY
RAINFALL COULD ALSO OCCUR...ESPECIALLY OVER PORTIONS OF THE STOCKTON
PLATEAU AND PERMIAN BASIN...WHICH COULD RESULT IN LOCALIZED FLASH
FLOODING.  SHOWERS AND STORMS ARE NOT EXPECTED TO BE AS WIDESPREAD
AFTER SUNSET.

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER
PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE
MOUNTAINS THIS AFTERNOON.  RESIDENTS ARE URGED TO USE CAUTION WITH
ANY OUTDOOR ACTIVITY INVOLVING OPEN FLAMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER
PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE
MOUNTAINS THURSDAY.  RESIDENTS ARE URGED TO USE CAUTION WITH ANY OUTDOOR
ACTIVITY INVOLVING OPEN FLAMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED THIS MORNING AND AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 10, 12:55 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1255 AM CDT WED JUN 10 2009

TXZ074-080-081-100645-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
1255 AM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PRESIDIO AND
NORTHWESTERN BREWSTER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF ALPINE AT 1254
AM CDT...MOVING NORTHEAST AT 20 MPH. SEVERAL OTHER THUNDERSTORMS
WERE DEVELOPING RAPIDLY OVER SOUTHEASTERN PRESIDIO COUNTY AND
WESTERN BREWSTER COUNTY...AND WERE MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE WITH ALL OF THESE STORMS.
Special weather statement, Jun 10, 1:52 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 AM CDT WED JUN 10 2009

TXZ079-080-100715-
PRESIDIO VALLEY-MARFA PLATEAU-
152 AM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PRESIDIO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF PRESIDIO AT 151 AM
CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM COULD AFFECT PORTIONS
OF FARM TO MARKET ROAD 169.

GUSTY WINDS OVER 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING
ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jun 10, 2:20 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 AM CDT WED JUN 10 2009

TXZ079-080-100745-
PRESIDIO VALLEY-MARFA PLATEAU-
220 AM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PRESIDIO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF CASA PIEDRA AT
219 AM CDT...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG
THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 25 MPH OVER CENTRAL
AND EASTERN BREWSTER COUNTY. THESE THUNDERSTORMS WILL MAINLY AFFECT
PORTIONS OF FARM TO MARKET ROAD 169 BETWEEN MARFA AND PRESIDIO.

GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE WITH ALL OF THESE STORMS.
Special weather statement, Jun 10, 4:22 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 AM CDT WED JUN 10 2009

TXZ074-080-081-101000-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
422 AM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO...
NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF ALPINE AT
421 AM CDT...MOVING EAST AT 25 MPH. ADDITIONAL THUNDERSTORMS WERE
DEVELOPING RAPIDLY OVER NORTHEASTERN PRESIDIO COUNTY NEAR MARFA
AND 30 MILES SOUTH OF ALPINE...AND WERE MOVING NORTHEAST AT 25 MPH.

GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE WITH ALL OF THESE STORMS.
Local storm report, Jun 10, 4:56 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
456 AM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     HAIL             ALPINE                  30.36N 103.67W
06/10/2009  E0.75 INCH       BREWSTER           TX   PUBLIC

&&

ALEXANDER.LYSTER

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:43 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos62 min
Jun 10, 2:40 AM CDTSevere Thunderstorm WarningMAFBrewster, Presidio50 min
Jun 10, 3:21 AM CDTSevere Thunderstorm WarningMAFBrewster, Presidio54 min
Jun 10, 3:48 AM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell57 min
Jun 10, 4:34 AM CDTAreal Flood AdvisoryMAFBrewster, Presidio3 hr
Jun 10, 4:43 AM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis62 min
Jun 10, 6:08 AM CDTSevere Thunderstorm WarningMAFJeff Davis, Reeves41 min
Jun 10, 6:11 AM CDTSevere Thunderstorm WarningMAFReeves, Ward31 min
Jun 10, 6:35 AM CDTSevere Thunderstorm WarningMAFWinkler55 min
Jun 10, 8:44 AM CDTSevere Thunderstorm WarningMAFGaines46 min
Jun 10, 10:57 AM CDTAreal Flood AdvisoryMAFPresidio78 min
Jun 10, 12:37 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines53 min
Jun 10, 1:10 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson65 min
Jun 10, 1:29 PM CDTSevere Thunderstorm WarningMAFDawson46 min
Jun 10, 1:56 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry64 min
Jun 10, 2:06 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos54 min
Jun 10, 2:20 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson22 min
Jun 10, 2:27 PM CDTFlash Flood WarningMAFBorden, Scurry3 hr
Jun 10, 2:51 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry54 min
Jun 10, 2:52 PM CDTSevere Thunderstorm WarningMAFPecos53 min
Jun 10, 3:45 PM CDTSevere Thunderstorm WarningMAFPecos13 min
Jun 10, 7:39 AM CDTSevere Thunderstorm WarningMAFEddy, Lea66 min
Jun 10, 8:48 AM CDTFlash Flood WarningMAFLea2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.